MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP458H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The possible batch number is reported as follows: batch mgk774, manufacture date: 06/26/2018, expiration date: 05/31/2023.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that patient underwent tka on unknown date and suture was used.Around 2 weeks after the procedure, the patient experienced infection.The doctor commented that treatment for infection was done, but detail is unknown.The current patient status is unknown.Additional information will be requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information was requested and the following was obtained: please clarify the surgeon opinion that the infection was not related to the dermabond prineo.The surgeon commented that there is no possibility that this event occurred due to the dermabond.What is the physician¿s opinion of the contributing factors to the infection? there was a possibility that the suture was infected.Is the product or representative sample (product from the same lot number) available for evaluation? no sample will be returned.

Brand Name
VICRYL PLUS SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8042617
Report Number2210968-2018-76970
Device Sequence Number19158219
Product Code GAM
UDI-Device Identifier10705031053373
UDI-Public10705031053373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP458H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date11/30/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DERMABOND PRINEO
Outcome Attributed to Adverse Event Required Intervention;